Nevada, 2005

Damaging Wind in Nevada, July 28, 2005

July 28, 2005 · NWS VEF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 28, 1:35 PM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 28, 1:35 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM PDT THU JUL 28 2005

.SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN OVER THE FOUR
CORNERS REGION THROUGH THE WEEKEND. FLOW FROM THE SOUTH AND
SOUTHEAST AROUND THE HIGH PRESSURE WILL ENSURE THAT MOISTURE WILL
REMAIN PLENTIFUL OVER THE AREA...WITH AFTERNOON THUNDERSTORMS AND
SEASONABLE TEMPERATURES EXPECTED THROUGH THE WEEKEND.
&&

.SHORT TERM...WATER VAPOR IMAGERY SHOWS WEAK CIRCULATION CURRENTLY
WORKING TOWARD THE NORTHEAST OVER THE SOUTHERN SIERRA...LIKELY
AIDING IN THE DEVELOPMENT OF SIGNIFICANT CONVECTION OVER THE AREA
THIS AFTERNOON. THE MOISTURE CURRENTLY IN PLACE...DEW POINTS IN THE
50S GENERALLY SOUTH OF VEGAS...AND 40S TO THE NORTH...WILL
PERSIST...IF NOT INCREASE SLIGHTLY...AS THE HIGH PRESSURE MOVES
FURTHER TO THE EAST TOMORROW CONTINUING A FEED OF MOISTURE INTO THE
AREA FROM THE SOUTH. AS SUCH...EXPECT A RETURN OF CONVECTION SIMILAR
TO TODAY OVER MUCH OF THE FORECAST AREA FRIDAY AND SATURDAY. ONLY A
SLIGHT CHANGE IN THE STEERING LEVEL WINDS WILL BRING THE STORMS OFF
THE HIGH COUNTRY IN MORE OF A NORTH OR NORTHEASTERLY DIRECTION
FRIDAY AND SATURDAY.

.LONG TERM...NO CHANGE IS EXPECTED IN THE GENERAL WEATHER PATTERN
THROUGH THE LONG TERM WITH THE RIDGE TO REMAIN CENTERED AROUND THE
FOUR CORNERS AREA WITH FAIRLY WEAK...GENERALLY SOUTH TO SOUTHWEST
FLOW ALOFT ACROSS THE CWA. AS SUCH...FLOW WILL BE CONDUCIVE TO
MAINTAINING MOISTURE IN THE CWA WHILE WEAK FLOW ALOFT TO ALLOW FOR
SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL PATTERN OF
SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS TO BE THE BEST BET
THROUGH THE PERIOD. WILL HAVE TO WATCH FOR LOCALLY HEAVY RAIN WITH
THESE SLOW MOVING STORMS. WITH MOISTURE OVER THE AREA...DAYTIME
TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EARLY
EVENING WITH ISOLATED TO SCATTERED ACTIVITY TO PERSIST THROUGH
04Z ACROSS ALL ROUTE CORRIDORS. OUTFLOW BOUNDARIES MAY CONTINUE TO
CAUSE PROBLEMS AT KLAS AND WILL NEED TO MONITOR DURING THE
AFTERNOON/EVENING HOURS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

BAK/CZYZYK
Hazardous weather outlook, Jul 28, 5:18 AM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
618 AM PDT THU JUL 28 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-291400-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
618 AM PDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.TODAY...THURSDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND
EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY
RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH
THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE
NIGHT.  OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE
STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE
ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Las Vegas radar (KESX), 212 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nye

When
July 28, 3:30 PM PST
Where
Nye County, 40 mi NW of Mercury
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.083, -116.517

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458418.